I Am Taking Suminat 25 On Alternate Days. Does It Cause Weight Gain.please Respond.anagha

Question

Asked by anagha

I Am Taking Suminat 25 On Alternate Days. Does It Cause Weight Gain.please Respond.anagha

I am suffering from migraine for the past 15 years. I am advised migranil tabs and suminat 25 which I take on a regular basis. does it cause weight gain?

regards

anagha

Answer

anagha,

Welcome to MyMigraineConnection!

Weight gain is listed as a rare side effect of sumatriptan (suminat). Miganil (ergotamine, belladonna, and acetaminophen) has been discontinued in the U.S. Reading some descriptions of it online, I didn't see weight gain listed as a side effect.

You said you take suminat on "alternate days." Does this mean that you take either suminat or Migranil every day? If so, there's some information you need. If we take Migraine abortive meds such as triptans or ergotamines (this includes Sumanat and Migranil) or any kind of pain med more than two days a week, a big part of the problem may well be medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this. So, if you are taking these medications more than two or three days a week, it would be a good idea to talk with your doctor about Migrane prevention and cutting down on these medications.

Welcome again,

Teri